MAUDE Adverse Event Report: CARDINAL HEALTH 200, LLC MEDI-TRACE CADENCE; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

CARDINAL HEALTH 200, LLC MEDI-TRACE CADENCE; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 22550R
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Codes Burn(s) (1757); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section h6 health effect appropriate term / code not available was selected for "smoke inhalation".An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that the pads were on a patient and started to smoke and caught on fire, burning the patient.Additional information received on 15oct2025 stated that the fire started from a spark coming from the pad during a cardioversion.The fire spread up to the patient's face, chest, and neck area.There were burns to the face (checks, lips, nose, nasal passage, lower forehead), upper chest, neck, upper back, and right shoulder.The patient required immediate intubation due to airway concerns as well as smoke inhalation and visible burns to nasal passage.The degree of the patient's burns are not known as the patient was transferred to acute care burn center for further treatment because the burns were too advanced for the care that the reporting facility was able to provide.The status of the patient is unknown, but they heard he was doing well; however, they are unable to validate that information.The initial reporter believes the patient was prepped per the ifu.The fire was suppressed by suffocating with a pillow.Other devices being used during the event: oxygen, cardiac monitor, and lifepack.
 
Additional Manufacturer Narrative
Section b3 was updated with the event date and section b5 was updated with more information received on 28oct2025.
 
Event or Problem Description
The customer reported that the pads were on a patient and started to smoke and caught on fire, burning the patient.Additional information received on 15oct2025 stated that the fire started from a spark coming from the pad during a cardioversion.The fire spread up to the patient's face, chest, and neck area.There were burns to the face (checks, lips, nose, nasal passage, lower forehead), upper chest, neck, upper back, and right shoulder.The patient required immediate intubation due to airway concerns as well as smoke inhalation and visible burns to nasal passage.The degree of the patient's burns are not known as the patient was transferred to acute care burn center for further treatment because the burns were too advanced for the care that the reporting facility was able to provide.The status of the patient is unknown, but they heard he was doing well; however, they are unable to validate that information.The initial reporter believes the patient was prepped per the ifu.The fire was suppressed by suffocating with a pillow.Other devices being used during the event: oxygen, cardiac monitor, and lifepack.On (b)(6) 2025 it was reported that this incident occurred when the doctor applied the 300 joules of shock to the patient and one of the pads started to burn.The patient's beard caught on fire.
 
Event or Problem Description
The customer reported that the pads were on a patient and started to smoke and caught on fire, burning the patient.Additional information received on 15oct2025 stated that the fire started from a spark coming from the pad during a cardioversion.The fire spread up to the patient's face, chest, and neck area.There were burns to the face (checks, lips, nose, nasal passage, lower forehead), upper chest, neck, upper back, and right shoulder.The patient required immediate intubation due to airway concerns as well as smoke inhalation and visible burns to nasal passage.The degree of the patient's burns are not known as the patient was transferred to acute care burn center for further treatment because the burns were too advanced for the care that the reporting facility was able to provide.The status of the patient is unknown, but they heard he was doing well; however, they are unable to validate that information.The initial reporter believes the patient was prepped per the ifu.The fire was suppressed by suffocating with a pillow.Other devices being used during the event: oxygen, cardiac monitor, and lifepack.A photo of the affected pads was provided.On (b)(6) 2025 it was reported that this incident occurred when the doctor applied the 300 joules of shock to the patient and one of the pads started to burn.The patient's beard caught on fire.Additional information received on 05nov2025 stated that there was no skin prep per the rn.There were no other electrodes on the patient or overlapping the defibs at the time of the event.The electrodes were in the anterior/posterior position.
 
Additional Manufacturer Narrative
Additional additional information received on 05nov2025 to section b5.
 
Additional Manufacturer Narrative
The device history record (dhr) for lot 518406x was reviewed and no anomalies related to the reported issue were observed.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.During production, inspectors routinely examine a statistical sample both physically and visually.The sample and photo were provided for evaluation.Visual inspection of the sample showed a burned area at the top (away from the wire) of the electrodes set.There are no soot marks, burn marks or any other mark indicating an issue with the wire set or the presence of wire fibers.The wires were inspected, and no damage was noted to the wires.There do not appear to be any pin holes in the foam.The electrode with the burn area was received folded in half while the other side of the set was stuck to the outside of the pouch.Once the electrode was unfolded there was evidence of hair present as well as small chucks of material that does not appear to be part of the original electrode set.Testing was performed on the electrode set which showed the wires are good and there is no disruption or damage to the wires.The sample was also put through 3 shocks at 360j, there were no sparks, no burn, no issues during the testing.The results of the investigation were unable to attribute any potential root causes associated with the manufacturing of the product.The most probable root cause is environmental, skin preparation or a combination of the two.Based upon the investigative details, no corrective or preventative actions are required.We will continue to monitor reports and take actions as applicable.

Brand Name
MEDI-TRACE CADENCE
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
CARDINAL HEALTH 200, LLC
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
2 ludlow parkway
chicopee MA 01022
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key23459204
Report Number1423537-2025-00451
Device Sequence Number13054878
Product Code MKJ
UDI-Device Identifier20192253017585
UDI-Public(01)20192253017585(17)270701(10)518406X
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P190007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number22550R
Device Catalogue Number22550R-
Device Lot Number518406X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date11/05/2025
11/05/2025
12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient Age44 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American